Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 12, 2005, 6:08 PM MDT for Keith County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 6:08 PM MDT (00:08 UTC)
- Expired
- Jun 12, 2005, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 130014
FFWLBF
NEC101-130315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM MDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 915 PM MDT
* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL AND FLOODING WILL OCCUR FROM KINGSLEY DAM
NORTH AND WEST THROUGH LEMOYNE TO THE GARDEN AND ARTHUR COUNTY
LINES. FLOODING IS LIKELY TO OCCUR THRU 915 PM MDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEMOYNE.
AROUND 1 INCH OF RAIN HAS FALLEN AND ADDITIONAL 1 TO 2 INCHES IS
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4120 10204 4116 10167 4128 10157 4138 10178
4138 10204
$$
CDC1 follow-up statement
000
WGUS73 KLBF 130235
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT SUN JUN 12 2005
NEC101-130243-
KEITH NE-
833 PM MDT SUN JUN 12 2005
...THE FLASH FLOOD WARNING FOR NORTHWESTERN KEITH COUNTY IS
CANCELLED...
AT 833 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED ONLY LIGHT
RAIN ACROSS NORTHWEST KEITH COUNTY. AN ADDITIONAL 1/4 INCH RAINFALL
IS POSSIBLE OVERNIGHT. NO ADDITIONAL HEAVY RAIN IS EXPECTED.
RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL FELL OVER PARTS OF
NORTHWEST KEITH COUNTY. REPORTS FROM THE AREA INDICATED SOME UNPAVED
ROADS ARE WASHED OUT AND MAY BE IMPASSABLE.
USE CAUTION TRAVELING OVERNIGHT.
LAT...LON 4120 10204 4116 10167 4128 10157 4138 10178
4138 10204
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:15 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 1:15 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 215 PM CDT SUN JUN 12 2005 ...FORECAST FOCUS IS PRECIP CHANCES IN THE NEAR TERM AND TEMPERATURES IN THE LONG TERM... .DISCUSSION... TANDEM OF SHORTWAVES...THE FIRST OVER CENTRAL WYOMING AND THE SECOND OVER CENTRAL COLORADO...WILL CONTINUE TO CREEP EWD THIS AFTERNOON. THE FIRST SHORTWAVE...HAS BROUGHT PLENTY OF PRECIPITATION TO THE I25 CORRIDOR OF EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE SECOND...HAS BEGUN TO EMERGE ONTO THE SRN PLAINS AND IS FIRING OFF CONVECTION ACROSS THE I25 CORRIDOR OF COLORADO. LL SHEAR VERY ROBUST THIS AFTERNOON WITH STRONG SRLY AND SSWRLY WINDS IN THE MID LEVELS AND ESE WINDS AT THE SURFACE. LOGIC FOR SEVERE STORMS SEEMS SOUND...ESPECIALLY TO THE SW OF THE FA EARLY THIS EVENING WHERE SOLAR INSOLATION HAS BEEN DECENT THIS AFTERNOON. FORTUNATELY...PERSISTENT CLOUDINESS TDY HAS LIMITED THE WARMUP AND THE SURFACE BASED INSTABILITY ACROSS SWRN NEBR...SO SVR THREAT SHOULD BE DIMINISHED SOMEWHAT. WIDESPREAD PRECIPITATION IS EXPECTED LATER THIS EVENING AS THE SHORTWAVES MERGE INTO A CLOSED SYSTEM OVER THE PANHANDLE. ISENTROPIC LIFT MOST PROLIFIC OVER THE NRN HALF OF THE CWA OVERNIGHT AND HAVE HIT THE POPS FAIRLY HARD NORTH OF I-80. FURTHER SOUTH...ISENTROPIC LIFT LESS PRONOUNCED...HOWEVER POTENTIAL GOOD FOR SOME HEAVY RAIN...ESPECIALLY THIS EVENING...WITH ANY STRONG THUNDERSTORM CELLS. WILL PLAN ON KEEPING ONGOING FLOOD WATCHES GOING FOR NOW BASED ON CONVECTIVE POTENTIAL IN THE SOUTH AND STRONG ISENTROPIC LIFT IN THE NORTH. AFTER TONIGHT...THE QUESTION OF LOCATION AND DURATION OF WRAP AROUND PRECIPITATION BECOMES PROBLEMATIC. THE GFS AND ETA DIVERGE A TAD WITH THEIR TRACKS OF THE H5 LOW TOMORROW. THE ETA FAVORING A SRLY TRACK WITH THE GFS NRLY. SINCE BOTH INITIALIZED DECENTLY THIS AM...WENT WITH A COMPROMISE BETWEEN THE TWO. FOR THE FORECAST...WENT WITH LIKELY POPS ACROSS THE NRN TIER OF COUNTIES AND ONLY A SLIGHT CHANCE IN THE FAR SOUTH. BOTH THE GFS AND ETA SOLUTIONS CARRY THIS SYSTEM TO THE UPPER MISSISSIPPI VALLEY BY TUESDAY MORNING AND GIVEN THE TRACK RECORD OF THE MODELS THE PAST COUPLE OF DAYS...THIS MAY INDEED BE A LITTLE TOO FAST. WITH THIS IN MIND...HELD ONTO PRECIP ACROSS THE NERN ZONES A LITTLE LONGER (IE. TUESDAY AM VS. MONDAY NIGHT). AFTER TUESDAY...FORECAST AREA IN FOR A DECENT WARMUP WITH DRY CONDS EXPECTED. RIDGING WILL BUILD INTO THE CENTRAL CONUS. MODELS INDICATING AN ABUNDANCE OF RIDGE RUNNERS TOWARD THE END OF THE WEEK WITH THE PRECIP FOCUS JUST OFF TO THE SOUTH. OPTED FOR A DRY FCST FOR NOW AS THE TIMING OF THESE WAVES WILL CONTINUE TO CHANGE AS THE PATTERN SHIFT EVOLVES INTO MIDWEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SOUTHWEST NOON CDT THROUGH MIDNIGHT CDT ...SANDHILLS AND NORTH CENTRAL NOON CDT THROUGH 7 AM CDT MONDAY. && CLB
Hazardous weather outlook, Jun 12, 2:05 PM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SUN JUN 12 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 305 PM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM EVOLVING OUT OF THE HIGH PLAINS WILL BRING THE CHANCE FOR THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOP ACROSS THE SOUTHWEST...SOUTHWEST OF A LINE FROM GORDON IN SHERIDAN COUNTY TO EUSTIS IN FRONTIER COUNTY. AS THUNDERSTORMS DEVELOP AND MOVE INTO THE SOUTHWEST INCREASING SHEAR WILL MAKE POSSIBLE ISOLATED TORNADOES ALTHOUGH LARGE HAIL IS THE PRIMARY THREAT. EXCESSIVE RAINFALL MAY ALSO OCCUR OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS WITH SOME LOCALES SEEING AN INCH OR MORE OF RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE PLAINS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOP ON MONDAY AS COLD AIR ALOFT STEEPEN LAPSE RATES AS THE UPPER LOW MOVES NORTHEAST DURING THE DAY. THEN TUESDAY THE CHANCE FOR RAIN WILL DECREASE AS THE UPPER RIDGE REBUILDS IN THE WEST CENTRAL CONUS. THEN THE CHANCE FOR THUNDERSTORMS WILL RETURN WEDNESDAY NIGHT AND BEYOND AS RIDGE RUNNERS GENERATE LIFT FOR THUNDERSTORMS TO DEVELOP INTO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SOUTHWEST OF A LINE FROM GORDON IN SHERIDAN COUNTY TO EUSTIS IN FRONTIER COUNTY TONIGHT. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:48 PM MDT | Flash Flood Warning | LBF | Brown, Keya Paha | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.